MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381134
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8029834, medical device expiration date: 2023-01-31, device manufacture date: 2018-02-09, medical device lot #: 9115742, medical device expiration date: 2024-04-30, device manufacture date: 2019-05-08".A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter was discovered on catheter with a bd angiocath¿ iv catheter.This occurred on 3 separate occasions prior to use with both lots.The following information was provided by the initial reporter: it was reported that there are some white droplet particles on the catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: bd received six unused 20 gauge angiocath units.Three units were from lot 8029834 and three units were from lot 9115742.A review of the device history record was performed for both lots and no quality issues were found during production.Our quality engineer visually inspected the returned units and observed no foreign matter present on the returned units.However, after reviewing the provided photos the engineer was able to identify silicone on the catheter pictured.Based off the provided photo the engineer was able to verify the reported defect.Please note, though, that silicone is used during the manufacturing process and would not affect the form, fit or function of the device.It has been tested and was determined to not cause harm to the user but only to reduce the resistance felt during venipuncture.The excess silicone most likely came from the siliconization of the catheter during the assembly process.

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key10012356
Report Number9610048-2020-00065
Device Sequence Number11553271
Product Code FOZ
UDI-Device Identifier30382903811343
UDI-Public30382903811343
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number381134
Device Catalogue Number381134
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;